# SDR CA091215001

- Difficulty date: December 14, 2009
- Submitted: January 19, 2010
- Operation: General aviation
- Make and model: Cndair CL2151A10
- Aircraft time: 4,767 hours
- System (JASC): 5240 · Service Doors
- Part: Piston
- Part number: 33130131
- Condition: Cracked
- Location: Door Uplock
- Part time: 3,897 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) 6 YEAR "C" CHECK REQUIREMENT IS TO REMOVE THE BOMB DOOR UPLOCK ACTUATOR FOR INSPECTION AND TEST.  WE HAVE EXPERIENCED A SIGNIFICANT FAILURE RATE(10 FINDINGS IN THE LAST 5 YEARS) OF THE UPLOCK ACTUATOR PISTON P/N 3313013-1DURING NDT OF THESE UNITS.  FROM THESE FINDINGS, WE HAVE PRO-ACTIVELY INTRODUCED A PROCEDURE TO DISASSEMBLE AND NDT (LPI AND EDDY CURRENT)THE PISTON ANNUALLY AT THE "B" CHECK.  WE ALSO REVIEWED OUR RIGGING PROCEDURES TO ENSURE IT WAS BEING COMPLETED PROPERLY.  OTHER CL-215 OPERATORS HAD BEEN NOTIFIED IN PASSING CONVERSATIONS/QUERIES BUT NO SDRS HAD BEEN SUBMITTED.  THIS WAS IDENTIFIED DURING OUR INTERNAL AUDIT REVIEWS.  IF THIS PISTON WAS TO FAIL, AN UNCOMMANDED BOMB DOOR OPENING WOULD BE THE RESULT.  DURING NORMAL FLIGHT, IT WOULD BE OF NO SIGNIFICANCE BUT DURING LANDINGS OR WATER SCOOPING TO RELOAD THE BOMB TANK, IT WOULD JEOPARDIZE THE AIRCRAFT’S SAFETY AND SIGNIFICANT DAMAGE/LOSS OF AIRCRAFT COULD RESULT.  WE RECOMMEND THAT THE MANUFACTURE INVESTIGATE OTHER FINDINGS.  OUR CONTRACTED NDT COMPANY PERFORMS NDT ON TWO OTHER COMPANIES AIRCRAFT AND HAS FOUND AN APPROXIMATELY 50 [PERCENT FAIL RATE.  IF OTHER OPERATORS ARE HAVING THE SAME ISSUES WE ARE WITH FAILURE, THEN ,DUE TO POTENTIAL CONSEQUENCES, WE FEEL A SERVICE BULLETIN IS WARRANTED FOR THIS INSPECTION TO OCCUR BEFORE THE 6 YEAR CHECK COMES DUE. (TC NR 20091215001)
